# SDR Z1Y2015F00000

- Difficulty date: September 14, 2015
- Submitted: October 27, 2015
- Operation: Air carrier
- Aircraft: N444EA
- Make and model: Cessna 550
- Aircraft serial: 5501079
- Engine: Pwa PW530A
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Torque Tube
- Part number: 55421029
- Condition: Broken
- Location: Nlg Door
- Part time: 2,558 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER LANDING, DURING POST FLIGHT WALK AROUND, IT WAS NOTED THAT THE NOSE GEAR FWD DOORS HAD MORE SAG THAN NORMALLY SEEN.  UPON DETAILED VISUAL INSPECTION BY MX IT WAS DETERMINED THAT THE NLG DOOR TORQUE TUBE HAD BROKEN AT THE RT END.  THE FWD MOST WELD JOINT FOR THE ATTACHMENT OF THE PIVOT PLATE ON THIS TUBE ASSEMBLY HAD CRACKED COMPLETELY THROUGH.  THE AFT SIDE JOINT HAD A SMALL CRACK STARTING AT THE CORRESPONDING WELD.  THIS CRACK HAD PROGRESSES APPROX .1250", FOLLOWING THE WELD JOINT.  DETAILED INSPECTION FOR THE ENTIRE AREA FOR HIDDEN DAMAGE REVEALED NONE.  IN DISCUSSION WITH MFG SUPPORT, IT WAS NOTED THAT THEY HAVE HAD REPORTS OF UNSCHEDULED REPLACEMENTS OF THIS ASSEMBLY DUE TO SIMILAR CRACKS.  NO FURTHER DETAILS WERE GIVEN.  MFG INDICATED THAT THIS ASSEMBLY WAS A HEAT TREATED PART & WELD REPAIRS WERE NOT RECOMMENDED BY THEM.  THIS PART WAS REPLACED WITH A NEW ONE.  SUBSEQUENT OPERATIONS CHECKED WERE NORMAL.  THERE WAS NO ACCIDENT OR INCIDENT RELATED TO THIS EVENT.
